Palpitations on levo and GP

Well went back to GP as palpitations have continued, but have felt more like me for the first time in 3 years. Got the GP who initially tested me for antibodies - she was disgusted about the other GP and the mixed responses. Due to my already posted results she referred me to endocrinology as an urgent case - neither of the other GP's told me this. She didn't want me coming off the Levo but is spooked about the heart symptoms - my heart does not go faster but beats harder, my face goes red and i get cold chills when it stops (i have had ablation to stop SVT in the past) does anyone get this? She wants me to take half a tablet for next two weeks and then rerun bloods. She told me its complex picture and not straightforward but refused again to accept hashi as the TSH was normal. Told me to only see her from now on

Last edited by

4 Replies

oldestnewest
  • It could be the fillers/binders in levothyroxine which is making your heart beat harder.

    I didn't really know what was going on when I began levo as I felt so unwell anyway with a TSH of 100. I had more symptoms on levo alone as well as feeling awful. I was often in the A&E and ambulance was called several times. Pulse 142+ The cardiologist was puzzled too.

    It wasn't until some T3 was added months later that heart calmed and I felt a lot better. Since being on T3 only, I've not had problems at all - no palps and no visits to A&E and feel good.

    Probably some doctors would diagnose anxiety or some such disorder but I didn't have anxiety as I had to keep calm and lower my pulse as best I could.

  • grainne_foss,

    Sorry to hear that you ended up in hospital for heart problems. You have early onset Hashimotos as tested with elevated TPOAb in a previous post with TSH still in range and low T4 level.

    It would be prudent to get T3 tested as this is the biological hormone that gives you well being. If your GP is uncooperative, I gave you links for private labs in previous reply.

    Medicating Levothyroxine gave me terrible palpations and great big heart jumps and bangs, but everything became right after adding T3. You are only on 25mcg Levo which is a very low dose but medicating thyroid hormone with low iron can cause negative reactions like palpitations, nervousness, and anxiety. Have you had ferritin tested yet ? ..

    Also folate, Vit B12 and Vit D ? ? All these require optimal levels to encourage thyroid hormone replacement to be tolerated and utilised properly in the body. Post any results complete with ranges (numbers in brackets) for members to comment.

  • Hoping endo will do full range of tests for me as gp says they dont ...if not will have to pay for private...its lot of money for me. Thank you

  • gf,

    Your GP should test folate, ferritin, Vit B12 and Vit D as standard. You could politely remind him that the endo would (probably) like these results in time for your appt anyway.

    Thyroid hormone T3 is the all important that gives you well being and it is difficult to assess thyroid problems without this result. Not many GP's conduct this test and probably couldn't read the results accurately anyway. Some endos will test FT3, some still say it is not necessary.

    If you are not able to have FT3 tested on the National Health, it costs about £45.00 from Blue Horizon Labs (with TSH & FT4).

You may also like...